MedWatch Safety Alert RSS Feed
FDA MedWatch Safety Alerts
Adrucil (fluorouracil injection, USP) 5 g/100 mL (50 mg/mL) by Teva Parenteral Medicines: Recall - Particulate Matter
Administration of an intravenous product with particulate matter has the potential to result in inflammation, allergic reactions, or blockage of blood vessels, leading to tissue death, which may be life-threatening if vital organs are affected.
Posted: July 27, 2015, 7:25 pm
Gadolinium-based Contrast Agents for Magnetic Resonance Imaging (MRI): Drug Safety Communication - FDA Evaluating the Risk of Brain Deposits With Repeated Use
Health care professionals should consider limiting GBCA use to clinical circumstances in which the additional information provided by the contrast is necessary.
Posted: July 27, 2015, 2:25 pm
Sterile Human and Veterinary Compounded Drugs by Moses Lake Professional Pharmacy: Recall - Lack of Sterility Assurance
If there is contamination in products intended to be sterile, patients are at risk of serious infections which may be life threatening.
Posted: July 25, 2015, 2:00 am
Injecting a product containing particulate matter, in the absence of in-line filtration, may result in blockage of blood vessels, which can result in stroke, heart attack or damage to other organs.
Posted: July 20, 2015, 4:00 am
Proglycem (diazoxide): Drug Safety Communication - Reports of Pulmonary Hypertension in Infants and Newborns
Monitor patients, especially those with risk factors for pulmonary hypertension, for signs of respiratory distress, including tachypnea, flaring nostrils, grunting, and chest wall retractions.
Posted: July 16, 2015, 4:55 pm
Covidien Shiley Neonatal and Pediatric Tracheostomy Tubes by Medtronic: Recall - Tubes Formed With Wider-angle Bend Than Standard Models
UPDATED 07/15/2015- Recall classified by FDA as Class I. Health care providers and facilities should immediately stop using the recalled tubes and use alternatives instead.
Posted: July 15, 2015, 4:00 am
Calcium Chloride Intravenous Infusion 10% w/v 10mL Prefilled Syringe by Mylan: Market Withdrawal - Difficulties in Administration
Notice to health care providers- please check inventory and crash boxes and remove affected Calcium Chloride Intravenous Infusion subject to market withdrawal.
Posted: July 14, 2015, 8:00 pm
Lariat Suture Delivery Device for Left Atrial Appendage (LAA) Closure by SentreHEART: FDA Safety Communication - Reports of Patient Deaths and Other Serious Adverse Events
Safety and effectiveness of the Lariat Suture Delivery Device to close the LAA and prevent stroke in patients with atrial fibrillation has not been established.
Posted: July 13, 2015, 4:05 pm
Non-aspirin Nonsteroidal Anti-inflammatory Drugs (NSAIDs): Drug Safety Communication - FDA Strengthens Warning of Increased Chance of Heart Attack or Stroke
Patients and health care professionals should remain alert for heart-related side effects the entire time that NSAIDs are being taken.
Posted: July 9, 2015, 6:30 pm
Lifesaver Single Patient Use Manual Resuscitator by Teleflex Hudson RCI: Class I Recall - Intake Port Blockage
Recalled device may not deliver breathing support to the patient. A delay in treatment may potentially lead to patient injury or death.
Posted: July 2, 2015, 3:10 pm
Unapproved Prescription Ear Drop (Otic) Products: Not FDA Evaluated for Safety, Effectiveness and Quality
Unapproved products may be contaminated or manufactured incorrectly, which could result in patients receiving the wrong dose, even when administered according to the labeled directions for use.
Posted: July 1, 2015, 2:40 pm
Codeine Cough-and-Cold Medicines in Children: Drug Safety Communication - FDA Evaluating Potential Risk of Serious Side Effects
FDA investigating the safety of codeine-containing medicines to treat coughs and colds in children under 18 years because of the potential for slowed or difficult breathing.
Posted: July 1, 2015, 2:00 pm
FLOW-i Anesthesia Systems by Maquet: Class I Recall - Dislodged Patient Cassette May Stop Patient Ventilation
May cause anesthesia gas to leak and could prevent the ventilator from providing breathing support if not corrected immediately.
Posted: July 1, 2015, 4:00 am
Daytrana Patch (methylphenidate transdermal system): Drug Safety Communication - Permanent Skin Color Changes
New warning added to drug label to describe risk of chemical leukoderma. chemical leukoderma, have been associated with the use of the Daytrana patch.
Posted: June 24, 2015, 4:10 pm
FDA will update recall with new information as it becomes available.
Posted: June 22, 2015, 4:35 pm
M/L Taper with Kinectiv Technology Prosthesis by Zimmer: Class I Recall - Higher than Expected Levels of Manufacturing Residues
Can cause serious adverse health issues including allergic reactions, pain, infections, or death.
Posted: June 20, 2015, 1:00 am
HeartWare Ventricular Assist System: Class I Recall - Damaged Alignment Guides or Connection Pins May Cause Pump to Stop
An interruption in electrical connection would cause the pump to stop, which could cause serious patient injury or death.
Posted: June 16, 2015, 3:55 pm
Potiga (ezogabine): Drug Safety Communication - FDA Determines 2013 Labeling Adequate to Manage Risks of Retinal Abnormalities, Potential Vision Loss, and Skin Discoloration
Health care professionals should continue to follow the recommendations provided in the BOXED WARNING, FDA’s most serious type of warning, and the WARNINGS AND PRECAUTIONS and INDICATIONS AND USAGE sections of the labeling.
Posted: June 16, 2015, 2:00 pm
UPDATED 06/08/2015. Recall Expanded. Administration of a sterile injectable that has foreign particulates has the potential of severe health consequences.
Posted: June 9, 2015, 12:20 am
Vascu-Guard Peripheral Vascular Patch by Baxter: Recall - Difficulty Distinguishing the Smooth from Rough Surface
Incorrect orientation of the patch with the rough side toward the bloodstream may increase the risk of vessel thrombosis and/or embolism. Posted 06/03/2015
Posted: June 3, 2015, 4:00 am